Alert archive / Georgia / Flood Watches in 2015

Flood Watch 4, NWS Atlanta, GA

November 30, 201528 counties in Georgia

NWS Atlanta, GA issued this flood watch at Nov 30, 2015, 2:41 PM EST for 28 counties in Georgia. It took effect at Dec 1, 2015, 7:00 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2015, 2:41 PM EST (19:41 UTC)
In effect from
Dec 1, 2015, 7:00 AM EST
Expired
Dec 2, 2015, 11:33 AM EST
In force
29 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 28 counties

Banks County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS62 KFFC 301941
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST MON NOV 30 2015

...PERIODS OF HEAVY RAIN MAY CAUSE SOME FLOODING TUESDAY AND
   WEDNESDAY...

GAZ001>009-011>016-019>024-030>034-041-045-010345-
/O.NEW.KFFC.FA.A.0004.151201T1200Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
241 PM EST MON NOV 30 2015

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA...INCLUDING THE
  FOLLOWING IN...NORTH CENTRAL GEORGIA...CHEROKEE...COBB...
  DAWSON...DEKALB...FANNIN...FORSYTH...GILMER...GWINNETT...
  HALL...LUMPKIN...NORTH FULTON...PICKENS AND UNION. IN NORTHEAST
  GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA...
  BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
  HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD.

* FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN
  THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. RAINFALL AMOUNTS
  AROUND TWO INCHES CAN BE EXPECTED. ISOLATED HIGHER AMOUNTS NEAR
  3 INCHES ARE POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA. SOILS 
  REMAIN MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE 
  FIRST HALF OF NOVEMBER. 

* PERSISTENT RAINFALL AFTER 12 HOURS WILL HAVE GREATER RUNOFF 
  POTENTIAL TO CAUSE FLOODING OF CREEKS AND SMALL RIVERS. 
  EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS 
  AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. 
  SEVERAL CREEKS AND RIVERS ARE PROJECTED TO REACH OR GO A FOOT
  ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE 
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

16
7 follow-up statements
732 
WGUS62 KFFC 010300
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EST MON NOV 30 2015

...PERIODS OF HEAVY RAIN MAY CAUSE SOME FLOODING TUESDAY AND   
WEDNESDAY...

GAZ001>009-011>016-019>024-030>034-041-045-011100-
/O.CON.KFFC.FA.A.0004.151201T1200Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
1000 PM EST MON NOV 30 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH
WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ...
  CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...
   FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON...
   PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND 
  WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... 
  DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... 
  WALKER AND WHITFIELD. 

* FROM 7 AM EST TUESDAY THROUGH WEDNESDAY EVENING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM 
  BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. RAINFALL 
  AMOUNTS AROUND TWO INCHES CAN BE EXPECTED. ISOLATED HIGHER 
  AMOUNTS NEAR 3 INCHES ARE POSSIBLE ON THE RIDGELINES OF NORTH 
  GEORGIA. SOILS REMAIN MOIST FROM THE WELL ABOVE AVERAGE 
  RAINFALL DURING THE FIRST HALF OF NOVEMBER. 

* PERSISTENT RAINFALL AFTER 12 HOURS WILL HAVE GREATER RUNOFF 
  POTENTIAL TO CAUSE FLOODING OF CREEKS AND SMALL RIVERS. EXPECT 
  DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND 
  CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL 
  CREEKS AND RIVERS ARE PROJECTED TO REACH OR GO A FOOT ABOVE 
  FLOOD STAGE BASED ON THE FORECAST RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
363 
WGUS62 KFFC 010830
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 AM EST TUE DEC 1 2015

...PERIODS OF HEAVY RAIN MAY CAUSE SOME FLOODING TUESDAY AND
WEDNESDAY...

GAZ001>009-011>016-019>024-030>034-041-045-011800-
/O.CON.KFFC.FA.A.0004.151201T1200Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
330 AM EST TUE DEC 1 2015

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH
WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST
  GEORGIA...INCLUDING THE FOLLOWING IN NORTH CENTRAL GEORGIA...
  CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...FORSYTH...GILMER...
  GWINNETT...HALL...LUMPKIN...NORTH FULTON...PICKENS AND UNION. IN
  NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST
  GEORGIA...BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
  HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD.

* FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY EVENING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN
  THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO TWO INCHES OF
  RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH GEORGIA OVER THE PAST
  TWO DAYS. ADDITIONAL RAINFALL AMOUNTS AROUND ONE AND A HALF TO TWO
  INCHES CAN BE EXPECTED WITH ISOLATED HIGHER AMOUNTS NEAR THREE
  INCHES POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA THROUGH
  WEDNESDAY. SOILS HAVE ALSO REMAINED MOIST ACROSS NORTH GEORGIA FROM
  ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER. 

* PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH
  RUNOFF POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND SMALL
  RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING THIS TIME OF
  YEAR DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO ENHANCED
  LOCALIZED STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED
TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
245 
WGUS62 KFFC 011446
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 AM EST TUE DEC 1 2015

...PERIODS OF MODERATE TO HEAVY RAIN MAY CAUSE SOME
 FLOODING OVER PORTIONS OF NORTH GEORGIA TODAY AND
 WEDNESDAY...

GAZ001>009-011>016-019>024-030>034-041-045-012200-
/O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
946 AM EST TUE DEC 1 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA...INCLUDING THE FOLLOWING IN NORTH
  CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...
  FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON...
  PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND
  WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA...
  DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK...
  WALKER AND WHITFIELD.

* UNTIL WEDNESDAY EVENING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN
  THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO TWO INCHES OF
  RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH GEORGIA OVER THE
  PAST TWO DAYS. ADDITIONAL RAINFALL AMOUNTS AROUND ONE AND A HALF
  TO TWO INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS
  AROUND THREE INCHES POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA
  THROUGH WEDNESDAY. SOILS HAVE ALSO REMAINED WET ACROSS NORTH
  GEORGIA FROM ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF
  NOVEMBER.

* MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH RUNOFF
  POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND SMALL RIVERS.
  ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING THIS TIME OF YEAR
  DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO ENHANCED
  LOCALIZED STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
667 
WGUS62 KFFC 011941
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST TUE DEC 1 2015

...PERIODS OF MODERATE TO HEAVY RAIN MAY CAUSE SOME FLOODING OVER
PORTIONS OF NORTH GEORGIA TONIGHT AND WEDNESDAY...

GAZ001>009-011>016-019>024-030>034-041-045-020345-
/O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
241 PM EST TUE DEC 1 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA...INCLUDING THE FOLLOWING IN NORTH .
  CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...
  FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON...
  PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND
  WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA...
  DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK...
  WALKER AND WHITFIELD.

* THROUGH WEDNESDAY EVENING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN
  THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO TWO INCHES OF
  RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH GEORGIA OVER THE
  PAST TWO DAYS. ADDITIONAL RAINFALL AMOUNTS AROUND TWO INCHES
  CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS AROUND THREE
  INCHES POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA THROUGH
  WEDNESDAY. SOILS HAVE ALSO REMAINED WET ACROSS NORTH GEORGIA
  FROM ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER.

* MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH 
  RUNOFF POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND 
  SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING 
  THIS TIME OF YEAR DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING 
  TO ENHANCED LOCALIZED STREET FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

16
238 
WGUS62 KFFC 020135
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EST TUE DEC 1 2015

...PERIODS OF MODERATE TO HEAVY RAIN MAY CAUSE SOME FLOODING OVER
PORTIONS OF NORTH GEORGIA TONIGHT AND WEDNESDAY...

GAZ001>009-011>016-019>024-030>034-041-045-020945-
/O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
835 PM EST TUE DEC 1 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ...
  CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...
   FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON...
   PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND 
  WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... 
  DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... 
  WALKER AND WHITFIELD. 

* THROUGH WEDNESDAY EVENING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM 
  BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO 
  TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH 
  GEORGIA OVER THE PAST TWO DAYS. ADDITIONAL RAINFALL AMOUNTS 
  AROUND TWO INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER 
  AMOUNTS AROUND THREE INCHES POSSIBLE ON THE RIDGELINES OF 
  NORTH GEORGIA THROUGH WEDNESDAY. SOILS HAVE ALSO REMAINED WET 
  ACROSS NORTH GEORGIA FROM ABOVE AVERAGE RAINFALL DURING THE 
  FIRST HALF OF NOVEMBER. 

* MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH 
  RUNOFF POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND 
  SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING 
  THIS TIME OF YEAR DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING 
  TO ENHANCED LOCALIZED STREET FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
467 
WGUS62 KFFC 020850
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EST WED DEC 2 2015

...PERIODS OF MODERATE TO HEAVY RAIN THIS MORNING MAY CAUSE SOME
FLOODING OVER PORTIONS OF NORTH GEORGIA TODAY...

GAZ001>009-011>016-019>024-030>034-041-045-021700-
/O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
350 AM EST WED DEC 2 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ...
  CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...
   FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON...
   PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND 
  WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... 
  DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... 
  WALKER AND WHITFIELD. 

* THROUGH THIS EVENING

* THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN
  THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ADDITIONAL RAINFALL
  AMOUNTS OF 1 TO 1 1/2 INCHES CAN BE EXPECTED THIS MORNING.

* RUNOFF FROM THIS MORNINGS RAINFALL COULD CAUSE FLOODING OF
  CREEKS...STREAMS AND SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE
  EXPECTED DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO
  ENHANCED LOCALIZED STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
330 
WGUS62 KFFC 021633
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EST WED DEC 2 2015

.AN AREAL FLOOD WARNING AND SPECIFIC FLOOD WARNINGS WILL TAKE
PRIORITY OVER THE PREVIOUS FLOOD WATCH AREA.

GAZ001>009-011>016-019>024-030>034-041-045-021745-
/O.CAN.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON-
GWINNETT-HARALSON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...DECATUR
1133 AM EST WED DEC 2 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA HAS BEEN CANCELLED.
ONLY LIGHT RAIN WILL PASS OVER THE PREVIOUS WATCH AREA BEFORE
ENDING THIS AFTERNOON. NO ADDITIONAL FLOODING WILL OCCUR.

AN AREAL FLOOD WARNING WILL REMAIN IN EFFECT THROUGH THIS
AFTERNOON FOR EXISTING FLOODING. SPECIFIC FLOOD WARNINGS WILL
TAKE PRIORITY UNTIL THE CREEKS AND RIVERS RECEDE LATER TODAY
AND THURSDAY.

$$

16

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 30, 1:11 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 30, 1:11 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EST MON NOV 30 2015

.PREV DISCUSSION... /ISSUED 1140 AM EST MON NOV 30 2015/

UPDATE...
NO ADJUSTMENTS MADE TO FORECAST AS LOOKS TO BE MAINLY ON TRACK.
PREVIOUS DISCUSSION FOLLOWS...

ATWELL

PREV DISCUSSION... /ISSUED 620 AM EST MON NOV 30 2015/

SHORT TERM /TODAY THROUGH TUESDAY/...

ALL MODELS IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM. BEST CHANCES
OF RAIN TODAY AND TONIGHT REMAIN OVER THE NORTHERN THIRD OF THE
CWA...GENERALLY NORTH OF ATL/AHN ALTHOUGH A FEW SHOWERS COULD MOVE
ACROSS ATL/AHN AND HAVE LEFT CHANCE POPS FOR THESE AREAS. CENTRAL
GEORGIA SHOULD SEE JUST SOME HIGH CLOUDS TODAY. THE COLD FRONT WILL
MOVE INTO THE CWA TUESDAY AFTERNOON AND THIS WILL BRING RAIN INTO
MOST OF NORTH GEORGIA...AND EVENTUALLY GETTING INTO CENTRAL GEORGIA
IN THE AFTERNOON. THERE IS SOME INSTABILITY IN NORTH GEORGIA AHEAD
OF THE COLD FRONT ON TUESDAY...HOWEVER IT IS VERY MINIMAL AND HAVE
CHOSEN TO KEEP THUNDER OUT OF THE FORECAST FOR NOW.

TEMPERATURES...ACCORDING TO LOCAL BIAS TABLES...MOS GUIDANCE HAS
BEEN RUNNING 2 TO 6 DEGREES TOO COLD ON MAX TEMPS. HAVE THEREFORE
RAISE TEMPS BY SEVERAL DEGREES ALL AREAS EXCEPT FOR THE EXTREME
NORTHEAST COUNTIES WHERE AN INSITU WEDGE WILL REMAIN IN PLACE INTO
TUESDAY.

17

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

NOT TOO MANY CHANGES MADE TO THE EXTENDED FORECAST TRENDS. STILL
LOOKING AT A VERY WET START TO THE PERIOD AS THE COLD FRONT THAT WAS
STALLED JUST NORTH AND WEST OF THE STATE FINALLY GETS A SHOVE EAST.
SHOULD BE ABOUT THROUGH NORTH AND CENTRAL GEORGIA BY THE END OF THE
DAY WEDNESDAY. GFS AND ECMWF ARE MUCH CLOSER TOGETHER THROUGH THE END
OF THE WEEK THAN PREVIOUS RUNS AND BOTH ARE NOW DRY THROUGH THE
WEEKEND...HOWEVER BOTH CONTINUE TO SHOW SOME POTENTIAL FOR WEAK
UPPER-LEVEL ENERGY TO PRODUCE AT LEAST A SLIGHT TO LOW CHANCE FOR
PRECIPITATION SO I AM RELUCTANT TO PULL ALL MENTION OF PRECIPITATION
CHANCES AT THIS TIME. IF SUBSEQUENT RUNS CONTINUE THIS TREND WE WILL
LIKELY BE ABLE TO GO AHEAD AND REMOVE POPS AFTER WEDNESDAY NIGHT.

20

HYDROLOGY...

HPC/GFS/ECMWF ALL SEEM TO HAVE A GOOD HANDLE ON THE QPF OVER THE NEXT
36 HOURS PUTTING 1 INCH ACROSS EXTREME NORTH GA WITH 1.5 TO 2 INCHES
ALONG THE BORDER COUNTIES WITH TENNESSEE/NORTH CAROLINA. AT THIS TIME
WILL HOLD OFF ON A FLOOD WATCH AS THESE AMOUNTS HAVE DECREASED FROM
PREVIOUS MODEL RUNS.

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL DETERIORATE SLOWLY AT THE TAF SITES. MVFR
EXPECTED AFTER 00Z IN ATL AREA TAF SITES AND BETWEEN 07-11Z AT
CSG/MCN/AHN. WINDS WILL BE SW THROUGH 23Z THEN SHIFT SE THROUGH
13Z BEFORE BECOMING SW AGAIN. WIND SPEEDS WILL BE 5-7KTS THIS
AFTERNOON AND THEN 5KTS OR LESS OVERNIGHT BEFORE INCREASING TO
5-8KTS TOMORROW. VICINITY SHOWERS POSSIBLE TODAY WITH SHOWERS
EXPECTED AFTER 18Z TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  53  71  56 /  50  30  40  50
ATLANTA         72  57  74  55 /  30  30  60  60
BLAIRSVILLE     59  53  60  50 /  80  70  90  80
CARTERSVILLE    69  55  70  53 /  50  50  80  80
COLUMBUS        75  57  77  59 /  10  20  30  30
GAINESVILLE     64  55  69  54 /  70  60  70  70
MACON           76  54  78  58 /  10  10  20  20
ROME            66  56  66  51 /  80  60  90  80
PEACHTREE CITY  74  52  73  56 /  20  20  50  50
VIDALIA         78  57  78  60 /  10  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....BAKER
AVIATION...ATWELL
Hazardous weather outlook, Nov 30, 11:33 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EST MON NOV 30 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1133 AM EST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS FAR NORTH
GEORGIA TUESDAY THROUGH WEDNESDAY MAY RESULT IN LOCALIZED FLOODING.
RAINFALL TOTALS REMAIN FAIRLY UNCERTAIN AND ANYONE WITH INTERESTS
ACROSS FAR NORTH GEORGIA SHOULD CONTINUE TO MONITOR FUTURE FORECASTS
FOR THE LATEST INFORMATION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Flood Watches in Georgia, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.